Georgia, 2013Strong Wind in Georgia, May 3, 2013
May 3, 2013 · NWS CHS · 1 event in 1 county or zone
With strong high pressure positioned to the northeast, a wedge of high pressure was in place east of the Appalachians. A tight northeast pressure gradient was present along the Georgia coast which produced gusty winds, knocking down a few trees.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With strong high pressure positioned to the northeast, a wedge of high pressure was in place east of the Appalachians. A tight northeast pressure gradient was present along the Georgia coast which produced gusty winds, knocking down a few trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 3, 8:55 AM EST, 5 minutes earlier.
Area forecast discussion, May 3, 8:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EDT FRI MAY 3 2013
.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY WEAKEN AND RETREAT INTO THE ATLANTIC
THROUGH THE WEEKEND AS DEEP LOW PRESSURE SLOWLY SHIFTS FROM THE
GREAT PLAINS TO THE SOUTHEASTERN UNITED STATES. THIS LOW PRESSURE
WILL PUSH A COLD FRONT THROUGH THE AREA EARLY NEXT WEEK. WEAK HIGH
PRESSURE WILL THEN RETURN OVER THE AREA FOR SECOND HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING UPDATE...TEMPERATURES ARE STARTING TO RISE...BUT NOT AS
QUICKLY AS YESTERDAY DUE TO THE THICKER CLOUD COVER. A SLIGHT
INVERSION SET UP JUST BEFORE SUNRISE KEEPING WIND GUSTS TO A
MINIMUM...BUT HAVE INCREASED TO THE MID TEENS SINCE 11Z. EXPECT
WINDS TO CONTINUE TO INCREASE THROUGH THE MORNING AS ONSHORE FLOW
INCREASES.
TODAY...THE FORECAST ISSUES OF MOST CONCERN ARE ALONG
THE BEACHES AND BARRIER ISLANDS WHERE STRONG ONSHORE FLOW...LARGE
TIDAL ANOMALIES...BEACH EROSION...AND POUNDING SURF/RIP CURRENTS
RESIDE. THESE ISSUES GENERALLY COVERED IN OUR COASTAL HAZARDS
MESSAGE. SUFFICE TO SAY... HAZARDOUS CONDITIONS ALONG THE LAND/SEA
INTERFACE.
THE BLOCKING UPPER RIDGE TO THE N IS EXPECTED TO HOLD THE DEEP
MOISTURE JUST OFF TO OUR S TODAY. AN INTERESTING FEATURE FROM THE
00Z MODELS IS ROBUST DEVELOPMENT OF A SURFACE LOW SOMEWHERE NEAR
THE NORTH CENTRAL FLORIDA COAST...RAMIFICATIONS FOR US FROM THIS
WILL BE STRENGTH OF THE PINCHING GRADIENT UP THE COAST OF GEORGIA
AND SOUTH CAROLINA...MODELS HAVE DIFFERENCES IN GEOSTROPHIC FLOW
AND LOW LEVEL WIND FIELDS. WE HAVE PLAYED TOWARD THE STRONGER SIDE
OF GUIDANCE WITH THE WINDS TODAY...MAINLY IN RESPECT TO THE SUPERB
MOISTURE GRADIENTS ANALYZED AND EXPECTED TO CONTINUE ALONG WITH A
STEADY-STATE SYNOPTIC SETUP.
HIGH RESOLUTION MODEL DATA DEPICTS THE TWIN MOISTURE BANDS ONGOING
ACROSS SOUTHEAST SOUTH CAROLINA AND IN SE GEORGIA TO THE SOUTH OF
SAVANNAH. MODELS SUGGEST THESE BANDS MAINTAIN A SIMILAR SPACIAL
ALIGNMENT THROUGHOUT TODAY AND OUR 20-30 PERCENT POPS TUNED TO THIS
THINKING. ON OUR DAYBREAK UPDATE...WE NUDGED POPS HIGHER ACROSS A
FEW OF OUR GEORGIA ZONES PER RECENT RADAR TRENDS.
HIGHEST POPS ALONG THE ZONES BORDERING THAT ALTAMAHA RIVER
FROM GLENVILLE OVER TO DARIEN GEORGIA. TEMPS...STATUS QUO...MAINLY
IN THE LOW TO MID 70S WITH CLOUDS CONTINUING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...A STRONG PRES GRADIENT WILL CONTINUE WITH BREEZY TO WINDY
CONDITIONS PERSISTING ALONG BEACHES AND BARRIER ISLANDS AND A BREEZE
GOING ALL NIGHT INLAND. OVERNIGHT...WE BEGIN TO SEE INFLUENCES FROM
THE STRONG UPPER LOW CUTTING OFF ACROSS OKLAHOMA AND ARKANSAS AND
ANOTHER COMPLEX DEEP LOW OVER THE N ATLC. THE BLOCKING RIDGE TO THE
N WILL START TO YIELD TO THESE FEATURES AND THE DEEPER MOISTURE BAND
WILL LIFT INTO SE GEORGIA. WE RAISED POPS TO 50 PERCENT IN SOME OF
OUR SOUTHERN ZONES LATE AND STILL EXPECT A SCATTERED COVERAGE OF
MAINLY LIGHT RAINS ELSEWHERE AS THE CHANGES UPSTAIRS EVOLVE. CLOUDS
WILL PERSIST AND TEMPS WILL HAVE LITTLE CHANGE FROM PREVIOUS NIGHTS
READINGS.
A COMPLEX WEATHER PATTERN WILL BE IN PLACE THIS WEEKEND INTO
EARLY NEXT WEEK WITH WET AND SOMEWHAT COOLER TEMPERATURES THAN
NORMAL.
SATURDAY...THE WEEKEND WILL START OFF WITH A WEDGE OF HIGH PRESSURE
POSITIONED OVER THE FORECAST AREA AND LOW PRESSURE OVER THE FLORIDA
PENINSULA. CHANCES OF PRECIP SHOULD INCREASE FROM SOUTHWEST TO
NORTHEAST OVER THE ENTIRE FORECAST AREA DURING THE AFTERNOON AS THE
WEDGE GRADUALLY BEGINS TO WEAKEN IN RESPONSE TO THE APPROACH OF A
STRONG MID/UPPER LVL LOW FROM THE CENTRAL UNITED STATES. OVERALL
HIGH TEMPS WILL REMAIN COOL UNDER OVERCAST SKIES...IN THE LOW TO MID
70S. OVERNIGHT LOWS WILL RANGE IN THE UPPER 50S TO LOWER 60S.
SUNDAY AND MONDAY...CHANCES OF SHOWERS LOOK TO INCREASE OVER THE
AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK. MODELS ARE IN FAIR
AGREEMENT THAT A SFC LOW WILL DEVELOP WITHIN A COL REGION POSITIONED
NEAR THE FLORIDA PANHANDLE AS A STRONG MID/UPPER LVL LOW MAKES WAY
FROM THE CENTRAL UNITED STATES TO THE SOUTHEASTERN UNITED STATES.
LOW LVL MOISTURE SHOULD ADVECT NORTH OVER THE FORECAST AREA BY
SUNDAY AFTERNOON IN RESPONSE TO THE DEVELOPING SFC LOW JUST TO OUR
WEST. EXPECT PRECIP ACTIVITY TO PEAK SUNDAY NIGHT INTO MONDAY AS
MID/UPPER LVL FORCING AND ISENTROPIC ASCENT ARE GREATEST. DESPITE
OVERCAST SKIES AND WEAK SFC HEATING...MODELS CONTINUE TO HINT AT
SOME INSTABILITY DEVELOPING OVER THE AREA AS THE SFC LOW LIFTS
NORTHEAST SUNDAY NIGHT INTO MONDAY. THE INSTABILITY IS MORE LIKELY A
FUNCTION OF HOW COLD THE MID/UPPER LVL ATMOSPHERE WILL BE AS THE THE
MID/UPPER LVL LOW MAKES WAY TO THE EASTERN SEABOARD. GIVEN THIS
INSTABILITY...HAVE MAINTAINED MENTION OF THUNDERSTORMS ON SUNDAY AND
MONDAY. OVERALL HIGH TEMPS SHOULD ONLY PEAK IN THE MID 70S UNDER
OVERCAST SKIES. OVERNIGHT LOWS SHOULD RANGE IN THE MID 50S TO LOW
60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A DEEP MID/UPPER LVL LOW WILL GRADUALLY SHIFT OVER THE SOUTHEASTERN
UNITED STATES THROUGH LATE TUESDAY...PRODUCING A SLIGHT CHANCE TO
CHANCE OF SHOWERS. WE COULD SEE A FEW THUNDERSTORMS THAT PRODUCE
HAIL DURING THIS TIME FRAME GIVEN 500 MB TEMPS AS COLD AS -18C TO
-23C ALOFT. CONDITIONS SHOULD THEN IMPROVE OVER THE FORECAST AREA BY
THE MIDDLE OF THE WEEK AS WEAK SFC HIGH PRESSURE DEVELOPS OVER THE
REGION AND MID LVL RIDGING BUILDS FROM THE WEST. OVERALL HIGH TEMPS
WILL REMAIN IN THE MID/UPPER 70S THROUGH WEDNESDAY BEFORE WARMING
INTO THE UPPER 70S/LOWER 80S AS RIDGING BUILDS FROM THE WEST LATE IN
THE WEEK. OVERNIGHT LOWS WILL BE COOLEST ON MONDAY NIGHT...IN THE
LOW TO MID 50S...BEFORE WARMING INTO THE UPPER 50S/LOWER 60S BY THE
BEGINNING OF NEXT WEEKEND.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
CONTINUING PERIODS OF MVFR CIGS LIKELY AT BOTH TERMINALS THROUGH
THE EARLY AFTERNOON. IFR CIGS HAVE DEVELOPED AT KCHS EARLY THIS
MORNING AND WITH LIGHT RADAR RETURNS...THERE IS SOME CONCERN THEY
MAY LINGER LONGER THAN ANTICIPATED.
VFR CIGS ARE MORE LIKELY THIS AFTERNOON AS DEEPER MOISTURE
CONTINUES TO LURK OFF THE THE S OF KSAV...ALTHOUGH STUBBORN MVFR
MVFR CIGS COULD LINGER. LOW CLOUDS...IF THEY DO LIFT...WILL
PROBABLY REDEVELOP TOWARD DUSK TODAY AND THEN BECOME MORE LIKELY
AGAIN TONIGHT. FRI EVENING. PATCHES OF LIGHT RAIN AND DRIZZLE
STREAMING IN OFF THE ATLC ON RADAR THIS MORNING...SOME OF WHICH
WILL DAMPEN AREAS IN THE COASTAL CORRIDOR.
THE MAIN FORECAST ISSUE WILL CONTINUE TO BE GUSTY ONSHORE SURFACE
WINDS WHICH WILL BE GUSTING IN THE 25-30 KT RANGE LATE MORNING
THROUGH THIS AFTERNOON. LATEST MODEL DATA SUGGESTS GUSTY WINDS
WILL EXTEND WELL INTO THE FRI EVENING PERIOD AT BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS INTO LATE SATURDAY
AT BOTH TERMINALS. MVFR OR LOWER CIGS/VSBYS POSSIBLE SATURDAY NIGHT
INTO MONDAY WITH SHOWERS AND/OR THUNDERSTORMS. CHANCES OF MVFR OR
LOWER CIGS VSBYS SHOULD BE GREATEST SUNDAY NIGHT. VFR CONDITIONS
SHOULD THEN PREVAIL TUESDAY AND WEDNESDAY.
&&
.MARINE...
A COMPLICATED AND HIGHLY MESOSCALE RELIANT COASTAL WATERS PACKAGE
THIS MORNING BUT THE MESSAGE IS ONE OF PERSISTENCE AND THOSE WAITING
FOR IMPROVING CONDITIONS ARE GOING TO HAVE TO WAIT A WHILE AS A
STRONG PRES GRADIENT WITH ALL THE FACTORS INTACT FOR A MARGINAL
GALE SCENARIO CONTINUING THROUGH TONIGHT. MESOSCALE PINCHING WILL
REMAIN TRICKY GIVEN THE FUTURE STRENGTH OF THE FLORIDA LOW
DEVELOPING SOMEWHERE FROM TAMPA TO CAPE CANAVERAL. WE CONTINUED
MARGINAL GALES WITH A SMALL CRAFT IN THE HARBOR. IT IS ONE OF
THOSE PATTERNS WHERE IF WE LOWER THE GALES OVER ANY PART OF OUR
WATERS...THERE MAY BE A RESURGENCE OF WINDS A FEW HOURS DOWN THE
ROAD. SEAS WERE 6 TO 9 FT WITHIN 20 NM AND DOUBLE DIGITS CLOSER TO
THE GULF STREAM.
PERSISTENCE WAS OUR ROAD OF CHOICE GIVEN QUITE A FEW UNCERTAINTIES
AND CRITICAL HOLES IN SPARSE OBSERVATIONAL DATA FOR A PATTERN OF
THIS COMPLEXITY.
SATURDAY THROUGH WEDNESDAY...DANGEROUS MARINE CONDITIONS WILL
PERSIST INTO EARLY WEEKEND AS THE PRESSURE GRADIENT REMAINS PINCHED
BETWEEN LOW PRESSURE POSITIONED OVER FLORIDA AND A WEDGE OF HIGH
PRESSURE INLAND. GALE FORCE WARNINGS WILL THUS REMAIN IN EFFECT INTO
SATURDAY MORNING FOR ALL WATERS WITH THE EXCEPTION OF THE CHS
HARBOR. A GALE WARNING WILL REMAIN IN EFFECT FOR THE OUTER GEORGIA
WATERS UNTIL SATURDAY EVENING. A HIGH SURF ADVISORY WILL ALSO REMAIN
IN EFFECT FOR LOCATIONS ALONG THE SOUTHEAST GEORGIA AND SOUTHEAST
SOUTH CAROLINA COAST THROUGH SATURDAY EVENING AS SEAS PEAK BETWEEN
6-8 FT IN THE NEARSHORE WATERS. CONDITIONS SHOULD THEN GRADUALLY
IMPROVE OVER ALL WATERS SATURDAY NIGHT THROUGH SUNDAY...BUT REMAIN
WITHIN SMALL CRAFT ADVISORY LEVELS...AS THE WEDGE OF HIGH PRESSURE
OVER LAND BEGINS TO WEAKEN WITH THE APPROACH OF A LOW PRESSURE
SYSTEM FROM THE CENTRAL UNITED STATES. WINDS/SEAS WILL CONTINUE TO
IMPROVE MONDAY AS SFC LOW PRESSURE QUICKLY SHIFTS OVER THE WATERS
AND TO THE NORTHEAST AND IS FOLLOWED BY WEAK HIGH PRESSURE
DEVELOPING OVER THE WATERS THROUGH THE MIDDLE OF NEXT WEEK.
RIP CURRENTS...WE INCREASED WINDS A BIT IN OUR CHECKLIST THIS
MORNING AND THIS PUSHED THE RISK INTO THE HIGH RANGE WHICH BEST
FITS THE HAZARDOUS WASHBOARD STATE OF THE OCEAN TODAY WITH A
POWERFUL LONGSHORE CURRENT AND VERY NASTY CONDITIONS AROUND
JETTIES AND GROINS. THE ELEVATED RISK OF RIP CURRENTS WILL PERSIST
THROUGH THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW AND IT/S DURATION STARTING TO INCREASE CONCERNS
FOR MINOR SHALLOW COASTAL FLOODING AROUND FORT PULASKI AND IN
DOWNTOWN CHARLESTON. THE OVERNIGHT TIDE WILL BE A GOOD MEASURING
STICK FOR TIDES RUNNING INTO SAT. COASTAL FLOOD ADVISORIES MAY BE
REQUIRED.
WE CONTINUED THE HIGH SURF ADVISORY ALL REMAINING COASTAL ZONES
THROUGH SATURDAY. EXPECT BREAKERS OF 4-7 FT ALONG WITH BEACH
EROSION...POSSIBLY SIGNIFICANT...ESPECIALLY AROUND THE TIMES OF HIGH
TIDE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
GAZ117-119-139-141.
HIGH SURF ADVISORY UNTIL 9 PM EDT SATURDAY FOR GAZ117-119-139-
141.
SC...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
SCZ048>051.
HIGH SURF ADVISORY UNTIL 9 PM EDT SATURDAY FOR SCZ048>051.
MARINE...GALE WARNING UNTIL NOON EDT SATURDAY FOR AMZ350-352-354.
GALE WARNING UNTIL 6 PM EDT SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR
AMZ330.
&&
SYNOPSIS...
NEAR TERM...BDC/DPB
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...DPBHazardous weather outlook, May 3, 8:39 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
939 AM EDT FRI MAY 3 2013
GAZ117-119-139-141-SCZ048>051-041345-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
939 AM EDT FRI MAY 3 2013
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
RIP CURRENTS...SUBTLE LONG PERIOD SWELL AND STRONG ONSHORE WINDS
WILL SUPPORT AN ELEVATED RISK OF RIP CURRENTS THIS WEEKEND.
INCREASING
SURF AND ROUGH SEAS WILL OTHERWISE SUPPORT HAZARDOUS CONDITIONS
FOR ANYONE IN THE WATERS...ESPECIALLY AS THE LONGSHORE CURRENT
STRENGTHENS. THUS AN ELEVATED RIP CURRENT RISK WILL LIKELY BE
NEEDED INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
041345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
939 AM EDT FRI MAY 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-352-354-041345-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
939 AM EDT FRI MAY 3 2013
...GALE WARNING IN EFFECT UNTIL NOON EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-041345-
CHARLESTON HARBOR-
939 AM EDT FRI MAY 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-041345-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
939 AM EDT FRI MAY 3 2013
...GALE WARNING IN EFFECT UNTIL 6 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Strong Wind, Coastal Chatham
- When
- May 3, 9:00 AM EST to 9:01 AM EST
- Where
- Coastal Chatham forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
A tree fell on a car at Waters Avenue and Johnston Street.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Tennessee, May 3, 2013$1.0 million · 2 events
- Winter Weather in Arkansas, May 3 to 5, 201312 events
- Strong Wind in Florida, May 3, 2013$4,000 · 5 events
- Flood and Heavy Rain in Missouri, May 3 to 5, 20132 events
- Marine Strong Wind in South Atlantic Coastal Waters, May 3, 2013$2,000 · 2 events
- Hail in Indiana, May 3, 20130.88 in hail · 2 events
- Heavy Rain in Hawaii, May 3 to 5, 20132 events
- Heavy Snow in Alaska, May 3 to 5, 20131 event
- Strong Wind in Mississippi, May 3, 2013$1,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 3, 20131 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 3, 20131 event
- Hail in Illinois, May 3, 20130.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452090.